MAUDE Adverse Event Report: DEPUY MITEK LLC US EXPRESSEW III W/HOOK; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

DEPUY MITEK LLC US EXPRESSEW III W/HOOK; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 214124
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11 additional narrative: h4: unknown at this time.As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.
 
Event or Problem Description
It was reported that during an unspecified surgical procedure the expressew iii w/hook device was broken.It is unknown whether another device was used to complete the procedure.There was no delay in the procedure reported.There were no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11 additional narrative: d9, h6: the actual device has been returned and is currently pending evaluation.Once the device has been evaluated, a supplemental medwatch report will be sent accordingly.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11 additional narrative: d4 h4: the device serial/lot number and udi have been updated.Investigation summary : the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection found that the device shows wear marks as normal in this type of reusables devices.The jaw shows a disconnection with the locking mechanism.The observed condition was identified as an end of life indicator; damage consistent with repeated use and servicing.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific instructions for use for information related to end of life, reprocessing instructions, and inspection procedures.The overall complaint was confirmed as the observed condition of the expressew iii w/hook would have contributed to the complained issue.Based on the investigation findings, the potential cause is traced to end of life.As per the instructions for use inspect the expressew iii flexible suture passer prior to use to ensure proper mechanical function.Inspect the suture passer prior to use to ensure proper mechanical function.Locking mechanisms should fasten securely and close easily.It was determined that no corrective action is required, and no further action is warranted.However, j&j medtech orthopaedics, will continue to monitor additional complaint information for potential safety signals through complaint trending as part of post market surveillance.

Brand Name
EXPRESSEW III W/HOOK
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
eimattstrasse 3
oberdorf 4436
SZ   4436
3035526892
MDR Report Key21344455
Report Number1221934-2025-00518
Device Sequence Number21083597
Product Code LXH
UDI-Device Identifier10886705003655
UDI-Public(01)10886705003655(10)5384319082902
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number214124
Device Lot Number5384319082902
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2025
Supplement Date Received by Manufacturer02/20/2025
02/24/2025
Initial Report FDA Received Date02/10/2025
Supplement Report FDA Received Date02/21/2025
02/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown